Fostair side effects : About 5 days ago... - British Lung Foun...

British Lung Foundation

47,718 members56,684 posts

Fostair side effects

HS45
HS45

About 5 days ago I had my pumps switched over from seretide (as was not working) to Fostair Nexthaler. Although my asthma symptoms have improved, the day after starting Fostair I developed all over body pain, muscle cramps in legs, dizziness and feel generally unwell. The leg cramps have got so bad been taking paracetamol. I'm now on day 5 with the same side effects and they are getting worse. Has anyone else experienced these side effects before? Do they go away when your body gets used to the drug?

Annoying as lung wise it's really helping but not sure I can put up with the side effects.

29 Replies

Only side effect my husband and I have with Fostair nexthaler are skin on arms and hands bruise very easily. Sorry to hear such bad side effects, perhaps consult your Doctor.

HS45
HS45 in reply to Suzie42

Thank you 😊 Yes think will give it a couple more days and if it doesn't calm down will ask for an appointment. Just seems really weird to cause such bizarre symptoms. They seem to get worse an hour after taking. I've heard really good things about the pump so trying to persevere.

Mavary
Mavary in reply to Suzie42

Me too. I’m always black and blue with bruises. Anyone would think I’ve done ten rounds with Mike Tyson.

I do get it occasionally that my legs are cramping special at nighttime. I do take magnesium at it helps enormously, special when taking Fostair. 🤗🌺🌺🌺 Hope it will help you as it helps me. Take care and stay safe and warm 🍀🍀🍀

HS45
HS45 in reply to MELNEL

oo will try magnesium today and see if that helps at all. Seems to be worse in the day for me for some reason. So strange as never had cramp before this. Thank you! You too 😊😊

It may be a coincidence ....,,,I would check with a health professional .

HS45
HS45 in reply to knitter

Yes I've checked with pharmacy and will make an appointment in the week 😊. As it's a newer inhaler there isn't much on side effects so wanted to see if anyone else experienced the same thing.

I also had a bad reaction to Fostair. Had to be hospitalized. Breathing worse ,panic attacks ,rash on legs and really unwell . Taken off it and back to Sirdupla everything back to normal. Theres a few on here also had bad reaction to Fostair. xxSheila

HS45
HS45 in reply to garshe

That sounds awful! Bless you! Glad your feeling bit normal. Yes at least not the only ones. In two minds whether to carry on with it.

garshe
garshe in reply to HS45

I was annoyed when my Consultant changed my medication to Fostair. "If it ain't broke, dont fix it "that's my Motto. My old medication was working ok as I was diagnosed over 10yrs ago with severe COPD and managed to slow the progression down. I dont like change and when admitted to hospital the Doctors there agreed it was the Fostair caused the problems. This was a few years ago and no problems now on old medicine. I will speak to you Doctor or as I have a wonderful team of Respiritory nurses who sort everything for me Good luck.xx Sheila 👍🙌🙏💕

HS45
HS45 in reply to garshe

Thank you Sheila. Yes seems to be they have changed a lot of people due to cost. I was having issues with seretide as doesn't seem to be working and using blue pump a lot. Fingers crossed it will all sort out! Did you get any nerve pain with the reaction?

Hi like suzie I get bruising on my arms and legs though not as not lately. Maybe see how you are in a couple of days but if things escalate consult a doctor immediately. I may have had other symptoms but they are long forgotten as been on it a few years. x Take care

HS45
HS45 in reply to dickinson1954

Yes going to give it a few more days and see what happens. Can hardly walk today due to the pain in legs. So strange! Hoping it wears off as body gets used to it. Did you have any symptoms straight away?

dickinson1954
dickinson1954 in reply to HS45

I really can’t remember how it affected me at first but I’m much healthier since I’ve been on it. Hope your issues are resolved soon x

dickinson1954
dickinson1954 in reply to HS45

Another thought - have you had a covid jab recently or covid? X

HS45
HS45 in reply to dickinson1954

Thank you 😊 fingers crossed. noo not have Covid jab as they downgraded asthma suffers from group 6.

Hi HS45, sorry to hear you're having problems with the changeover of inhalers. I wonder if your symptoms could be caused by the withdrawal of Seretide, and not by the Fostair?

As you're sure that Fostair has improved your breathing, and it's only been 5 days, could you bear to hang on a bit longer to see if these unpleasant side effects do go away once your body is used to the new regime? Obviously keep taking the paracetamol too while that's helping.

I hope you feel much better very soon and can continue with the more effective Fostair.

HS45
HS45 in reply to jabber

Yes I thought that maybe it could be withdrawals initially as the next day I felt like I had been ran over. I've been on seretide for about 4 years. But as its got worse over the last couple of days I'm not sure. Been having issues walking due to the pain and weird nerve pains all over. Not something I've ever experienced before. Yes think will give it a couple more days and see how go and try get hold of the asthma nurse.

Thank you 😊😊

I have been on Foster for several years . It has given me my life back , makes me.feel sick when I first inhale it butnot soon passes. I now walk.2 and half miles every day . Im 73yrs so no spring chicken . We are all.dofferent I know but if you can do give it tome.because. previously (long before covid) I could.only go out wearing a mask and used a walking stick too. It.literally has changed my life.

garshe
garshe in reply to jessica1

It did not agree with me. So pleased when I was taken off Fostair. Also many others on here suffered symptoms You shouldn't have to feel sick check it out.

Good luck and xxSheila 💕

HS45
HS45 in reply to jessica1

Really glad Fostair has helped you and changed your life. I've heard really good things about it and Lung wise it's has been helping but just don't know if I can put up with side effects much longer. Will try and keep going.

That’s a bit puzzling. I’ve been on Fostair Nexthaler for a couple of years now and have never encountered anything other than good results. Have you checked your symptoms with the Dr. It may be caused by something other than Fostair.

HS45
HS45 in reply to Mavary

Glad you have had good results 😊I've checked with pharmacy and they say could be that pump is lowering potassium levels to much. So I've got an appointment and will see what they say (off to eat bananas) haha

Mavary
Mavary in reply to HS45

I eat either a whole or half a banana every day so that’s probably why I’ve no trouble with Fostair.

I had severe cramping with Fostair (reg. inhaler) and was switched to a powder inhaler that gave me even more problems. (I had asked the specialist if I could just take less Fostair and see if that solved the problem and instead she switched me to another med. after telling me that my thinking was silly 🙄. ) I was so upset by all the additional new side effects of the powder inhaler that I asked my regular gp the same question— if I could just try less of the Fostair inhaler. She gave me the green light and I’ve been fine ever since. I rarely get any type of cramping and if I feel a twinge I immediately take some Magnesium. Listen to your body, it’s better than any doctor! Good luck any I hope you find a solution.

HS45
HS45 in reply to Carus

So glad not the only one with cramping. I've never had cramp before so I knew was the pump. I'm already only on one puff in morning and one in evening off fostair nexthaler but seems its super strong stuff. Thank you for the magnesium tip I have brought some hopefully it will help 😊 yes they make you feel like your crazy sometimes. Thank you 😊

Hello HS45, I to was on Fostair and I suffered with cramps all over my body from my feet to my jaw. When I spoke with my GP about this he said that it was a fairly common side effect. It was a shame because other than this it had really helped with my COPD & Asthma symptoms.

HS45
HS45 in reply to traftraf

So glad not the only one I spoke to 3 different pharmacy's to see if they could give you cramps. They all said they didn't think it did. The last one mentioned maybe it's effecting potassium level. Thought I was loosing the plot as I felt like it definitely was the pump as never had an issues before. Also had really bad nerve pain all over body. Did you have that at all? Yes it seems to help with lungs just making everything else hurt haha!

I was on Fostair a number of years when mt Pulm.nurse decided to swop me to another inhaler for no good reason. That didn't suit me at all and mow on another one. sometimes I wish they would leave well alone.

You may also like...